Alert archive / Illinois / Flash Flood Warnings in 2003
Flash Flood Warning 29, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Nov 27, 2003, 9:54 PM CST for Saline County, Williamson County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2003, 9:54 PM CST (03:54 UTC)
- Expired
- Nov 28, 2003, 2:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Saline County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 76 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 280357 FFWPAH ILC165-199-280800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 954 PM CST THU NOV 27 2003 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... SALINE COUNTY IN SOUTHERN ILLINOIS WILLIAMSON COUNTY IN SOUTHERN ILLINOIS * UNTIL 200 AM CST * AT 947 PM CST DOPPLER RADAR ESTIMATES THAT BETWEEN ONE AND ONE AND ONE HALF INCHES OF RAIN HAVE FALLEN ACROSS PORTIONS OF SALINE AND WILLIAMSON COUNTIES SINCE 700 PM. THIS AMOUNT OF RAIN BETWEEN ROUGHLY DYKERSBURG AND CARRIER MILLS MAY PROMPT FLOODING OF MAINLY DITCHES...CREEKS...AND LOW LYING AREAS OF ROADS. UP TO AN ADDITIONAL HALF INCH OF RAIN...SHOULD CONTINUE OVER THE AREA OF CONCERN THROUGH MIDNIGHT. THEN ANY HIGH WATER WILL TAKE A BIT OF TIME TO RECEDE. * LOCATIONS IMPACTED INCLUDE CARRIERS MILLS...DYKERSBURG...BANKSTON FORK CREEK AND BUSHY CREEK. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 3783 8859 3766 8857 3764 8888 3780 8883 $$ DFS
1 follow-up statement
000 WGUS73 KPAH 280717 FFSPAH ILC165-199-280800- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 114 AM CST FRI NOV 28 2003 ...THE FLASH FLOOD WARNING FOR WILLIAMSON AND SALINE COUNTIES IN SOUTHERN ILLINOIS HAS BEEN CANCELLED... RECENT REPORTS FROM SHERIFF DEPARTMENTS IN SALINE AND WILLIAMSON COUNTIES INDICATED NO WATER PROBLEMS...AND RADAR INDICATED THAT RAIN WAS ENDING ACROSS THE WARNED AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. $$ YORK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 2:45 PM CST, 7 hours 9 minutes earlier.
Area forecast discussion, Nov 27, 2:45 PM CST, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CST THU NOV 27 2003 .DISCUSSION... MAIN CONCERN FOR THIS THANKSGIVING FORECAST REMAINS THE TIMING OF RAIN TONIGHT...FOLLOWED BY CLEARING TRENDS FRIDAY. LATEST WEATHER MAPS INDICATE AN AREA OF SURFACE LOW PRESSURE IN THE VICINITY OF SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. A COLD FRONT HAS STALLED OUT ACROSS SOUTHERN INDIANA...WEST KENTUCKY...AND WEST TENNESSEE. IN THE UPPER-LEVELS...WATER VAPOR IMAGERY DEPICTED A COMPACT UPPER-LEVEL SHORTWAVE HEADING EAST INTO MISSOURI AND ARKANSAS. A MOSAIC OF REGIONAL 88D/S SHOWED THE LEADING EDGE OF RAIN ENTERING THE FAR WESTERN SECTION OF SOUTHEAST MISSOURI. WHILE MODEL RUNS FROM YESTERDAY WERE HINTING AT THE POSSIBILITY OF A SECOND ROUND OF PRECIPITATION OVER OUR FAR SOUTHEAST COUNTIES IN WEST KENTUCKY...LAST NIGHT/S RUNS SHIFTED EVERYTHING MUCH FURTHER NORTH. THIS MORNING...THE 12Z ETA/GFS/NGM RUNS WERE CONSISTENT WITH THIS NORTHWARD SHIFT. AS A RESULT...SHORT-TERM CONFIDENCE IN THE MODELS HAS REBOUNDED. AS THE SURFACE LOW PUSHES NORTHEAST INTO THE APPALACHIANS AND THE UPPER-LEVEL TROUGH SWINGS OVERHEAD...RAIN SHOULD CONTINUE TO OVERSPREAD THE FORECAST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. LIGHTNING HAS BEEN OBSERVED WITH SOME OF THE ACTIVITY OVER ARKANSAS AND EXTREME SOUTHERN MISSOURI...COMPLIMENTS OF FAVORABLE 700-500MB LAPSE RATES...SHOWALTER AND K INDICES. ALL THESE VALUES WOULD SUGGEST A DECREASE IN THE POTENTIAL FOR CONVECTIVE ACTIVITY OVER THE FORECAST AREA TONIGHT...SO WILL GO WITH STRATIFORM WORDING INSTEAD. MODELS INDICATE THE PRECIPITATION WILL BEGIN TO CLEAR THE AREA LATE THIS EVENING...BUT MAY TAKE THE ENTIRE NIGHT TO EXIT EAST OF THE PENNYRILE PARKWAY OF WEST KENTUCKY. WHILE PARTIAL CLEARING IS SUGGESTED BY THE MODELS LATE TONIGHT AND EARLY FRIDAY MORNING...PANELS OF BOTH 925 AND 850 MB DEW POINT DEPRESSIONS INDICATE THE INTRUSION OF PLENTY OF WRAP-AROUND MOISTURE DURING THE MORNING AND AFTERNOON HOURS. THE ETA HAS REALLY COME INTO MUCH BETTER AGREEMENT WITH THE GFS ON THIS...BUT THE GFS IS STILL A TAD BIT MORE MOIST. THIS WILL PROBABLY BE ONE OF THOSE SITUATIONS WHERE EVANSVILLE IS SOCKED IN WITH LOW CLOUDS ALL DAY LONG...WHILE POPLAR BLUFF EXPERIENCES A GOOD DEAL OF SUNSHINE. THE LOW CLOUDS ARE FORECAST TO CLEAR THE ENTIRE REGION FRIDAY NIGHT...LEAVING MOSTLY CLEAR CONDITIONS ON SATURDAY. A WEAK FRONT IS FORECAST TO PUSH ACROSS THE REGION BY SUNDAY NIGHT...TOUCHING OFF PERHAPS A FEW SPRINKLES OR LIGHT SHOWERS. OTHERWISE...THE EXTENDED PORTION OF THE FORECAST WILL BE DOMINATED BY A LOW-AMPLITUDE WEST-NORTHWEST FLOW PATTERN ALOFT...WITH HIGH PRESSURE IN CONTROL AT THE SURFACE. SOME UNCERTAINTY REMAINS WITH REGARD TO THE CHANCE OF PRECIPITATION NEXT WEDNESDAY AND THURSDAY. THE ECMWF CONTINUES TO EJECT AN UPPER LEVEL LOW EAST FROM THE SOUTHWEST COAST EARLIER THAN THE GFS AND CANADIAN. FOR NOW...WILL RELY ON THE GFS DEPICTION... WHICH SHOWS THE APPROACH OF THE NEXT WEATHER SYSTEM AROUND THURSDAY. AS A RESULT...WILL ADD SLIGHT CHANCE POPS TO DAY 7. WITH REGARD TO TEMPERATURES...NOT MUCH DIFFERENCE IS NOTED BETWEEN THE FWC AND MAV MOS GUIDANCE. WHERE A DIFFERENCE DOES EXIST... GENERALLY RELIED ON THE COOLER MAV OR A BLEND OF THE TWO. IN THE EXTENDED...THE LATEST 00Z MEX GUIDANCE STILL LOOKS TOO COOL GIVEN 850MB TEMPERATURE AND 1000-500MB THICKNESS FORECASTS. THEREFORE... WILL HEDGE ABOVE MUCH OF THE EXTENDED GUIDANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PRESLEY
Hazardous weather outlook, Nov 27, 6:12 PM CST, 3 hours 42 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 612 PM CST THU NOV 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS REMAIN A POSSIBILITY THIS EVENING ACROSS WESTERN KENTUCKY...PRIMARILY IN AREAS CLOSEST TO THE TENNESSEE BORDER. THE MAIN THREAT WITH ANY THUNDERSTORMS WOULD BE LOCALLY HEAVIER RAINS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Illinois, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.